Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 

 

On the Thom spectra over $ \Omega({\rm SU}(n)/{\rm SO}(n))$ and Mahowald's $ X\sb k$ spectra


Author: Dung Yung Yan
Journal: Proc. Amer. Math. Soc. 116 (1992), 567-573
MSC: Primary 55P10
MathSciNet review: 1123672
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: The Thom spectra $ M(n)\quad ({2^k} \leq n \leq {2^{k + 1}} - 1)$ induced from $ \Omega (\operatorname{SU}(n)/\operatorname{SO}(n)) \to BO$ is a wedge of suspensions of Mahowald's $ {X_k}$ spectra that is induced from $ \Omega {J_{{2^k} - 1}}{S^2} \to {\Omega ^2}{S^3} \to BO$, where $ {J_i}$ is the $ i$th stage of the James construction.


References [Enhancements On Off] (What's this?)

  • [1] F. R. Cohen, J. P. May, and L. R. Taylor, 𝐾(𝑍,0) and 𝐾(𝑍₂,0) as Thom spectra, Illinois J. Math. 25 (1981), no. 1, 99–106. MR 602900
  • [2] M. J. Hopkins, Stable decomposition of certain loop spaces, Thesis, Northwestern Univ., Evanston, IL, 1984.
  • [3] Ib Madsen and R. James Milgram, On spherical fiber bundles and their 𝑃𝐿 reductions, New developments in topology (Proc. Sympos. Algebraic Topology, Oxford, 1972), Cambridge Univ. Press, London, 1974, pp. 43–59. London Math. Soc. Lecture Note Ser., No. 11. MR 0343286
  • [4] Mark Mahowald, A new infinite family in ₂𝜋_{*}^{𝑠}, Topology 16 (1977), no. 3, 249–256. MR 0445498
  • [5] Mark Mahowald, Ring spectra which are Thom complexes, Duke Math. J. 46 (1979), no. 3, 549–559. MR 544245
  • [6] John W. Milnor and John C. Moore, On the structure of Hopf algebras, Ann. of Math. (2) 81 (1965), 211–264. MR 0174052
  • [7] N. E. Steenrod, Cohomology operations, Lectures by N. E. STeenrod written and revised by D. B. A. Epstein. Annals of Mathematics Studies, No. 50, Princeton University Press, Princeton, N.J., 1962. MR 0145525
  • [8] Dung Yung Yan, Brown-Peterson homology of Mahowald's $ {X_k}$ spectra, preprint.
  • [9] E. C. Zeeman, A proof of the comparison theorem for spectral sequences, Proc. Cambridge Philos. Soc. 53 (1957), 57–62. MR 0084769

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 55P10

Retrieve articles in all journals with MSC: 55P10


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1992-1123672-0
Article copyright: © Copyright 1992 American Mathematical Society